Alert archive / New York / Snow Squall Warnings in 2021

Snow Squall Warning 6, NWS Binghamton, NY

March 1, 20215 counties in New York

NWS Binghamton, NY issued this snow squall warning at Mar 1, 2021, 5:53 PM EST for 5 counties in New York. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2021, 5:53 PM EST (22:53 UTC)
Expired
Mar 1, 2021, 7:00 PM EST
In force
67 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Broome County, NY, Chenango County, NY, Delaware County, NY, Sullivan County, NY, Tioga County, NY

The radar

The Binghamton radar (KBGM), 40 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

639 
WWUS51 KBGM 012254
SQWBGM

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Binghamton NY
553 PM EST Mon Mar 1 2021

NYC007-017-025-105-107-020000-
/O.NEW.KBGM.SQ.W.0006.210301T2253Z-210302T0000Z/
Broome NY-Delaware NY-Tioga NY-Chenango NY-Sullivan NY-
553 PM EST Mon Mar 1 2021

The National Weather Service in Binghamton has issued a

* Snow Squall Warning for...
  Broome County in central New York...
  Southwestern Delaware County in central New York...
  Northeastern Tioga County in central New York...
  Southern Chenango County in central New York...
  Northwestern Sullivan County in central New York...

* Until 700 PM EST.

* At 553 PM EST, a dangerous snow squall was located along a line 
  extending from Berkshire to Binghamton Regional Airport to near 
  Fishs Eddy, moving southeast at 35 mph.

  HAZARD...Extremely poor visibility in heavy snow and blowing snow. 
           Wind gusts greater than 30 mph.

  SOURCE...Radar and webcams.

  IMPACT...Dangerous life-threatening travel.

Locations impacted include...
Rockland, Binghamton, Johnson City, Maine, Sidney, Walton, Sanford,
Colchester, Nanticoke and Deposit.

This includes the following highway exits...
 New York Interstate 81 between 2 and 8.
 Interstate 86/Route 17 between 70 North and 84, and between 87A and
94.
 Interstate 88 between 1 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

Wet roadways will quickly freeze. Black ice will cause roads, bridges
and overpasses to become slick and dangerous. Slow down and be
prepared for sudden loss of traction.

&&

LAT...LON 4185 7504 4200 7534 4200 7556 4215 7610
      4231 7631 4230 7625 4237 7624 4241 7619
      4241 7607 4238 7569 4230 7530 4214 7482
      4205 7472 4202 7478 4197 7466
TIME...MOT...LOC 2253Z 305DEG 29KT 4232 7616 4220 7577 4199 7519 

$$

JRK
3 follow-up statements
368 
WWUS51 KBGM 012308
SQWBGM

Snow Squall Warning
National Weather Service Binghamton NY
606 PM EST Mon Mar 1 2021

NYC107-012316-
/O.CAN.KBGM.SQ.W.0006.000000T0000Z-210302T0000Z/
Tioga NY-
606 PM EST Mon Mar 1 2021

...THE SNOW SQUALL WARNING FOR NORTHEASTERN TIOGA COUNTY IS
CANCELLED...

The snow squall which prompted the warning has moved out of the 
warned area. Therefore, the snow squall warning has been cancelled.

LAT...LON 4238 7575 4223 7509 4214 7482 4205 7472
      4202 7478 4197 7466 4185 7504 4200 7534
      4200 7546 4212 7581 4215 7600 4230 7603
      4241 7612 4241 7607
TIME...MOT...LOC 2306Z 304DEG 29KT 4223 7594 4215 7567 4194 7509 

$$

NYC007-017-025-105-020000-
/O.CON.KBGM.SQ.W.0006.000000T0000Z-210302T0000Z/
Broome NY-Delaware NY-Chenango NY-Sullivan NY-
606 PM EST Mon Mar 1 2021

...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 700 PM EST FOR
CENTRAL BROOME...SOUTHWESTERN DELAWARE...SOUTHERN CHENANGO AND
NORTHWESTERN SULLIVAN COUNTIES...

At 606 PM EST, a dangerous snow squall was located along a line
extending from Castle Creek to near Harpursville to near Peabrook,
moving southeast at 35 mph.

HAZARD...Whiteout conditions. Near zero visibility in heavy snow and 
         blowing snow. Wind gusts greater than 30 mph.

SOURCE...Radar and webcams.

IMPACT...Dangerous life-threatening travel.

This includes the following highway exits...
 New York Interstate 81 between 6 and 8.
 Interstate 86/Route 17 between 78 and 84, and between 87A and 94.
 Interstate 88 between 1 and 9.

Locations impacted include...
Rockland, Johnson City, Sidney, Walton, Sanford, Colchester, Deposit,
Coventry, Port Dickinson and Greene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

Wet roadways will quickly become snow covered and freeze underneath. 
This will cause roads, bridges and overpasses to become slick and 
dangerous. Slow down and be prepared for sudden loss of traction.

&&

LAT...LON 4238 7575 4223 7509 4214 7482 4205 7472
      4202 7478 4197 7466 4185 7504 4200 7534
      4200 7546 4212 7581 4215 7600 4230 7603
      4241 7612 4241 7607
TIME...MOT...LOC 2306Z 304DEG 29KT 4223 7594 4215 7567 4194 7509 

$$

JRK
005 
WWUS51 KBGM 012324
SQWBGM

Snow Squall Warning
National Weather Service Binghamton NY
623 PM EST Mon Mar 1 2021

NYC007-017-025-105-020000-
/O.CON.KBGM.SQ.W.0006.000000T0000Z-210302T0000Z/
Broome NY-Delaware NY-Chenango NY-Sullivan NY-
623 PM EST Mon Mar 1 2021

...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 700 PM EST FOR
SOUTHEASTERN BROOME...SOUTHWESTERN DELAWARE...SOUTH CENTRAL CHENANGO
AND NORTHWESTERN SULLIVAN COUNTIES...

At 623 PM EST, a dangerous snow squall was located along a line
extending from near Sanitaria Springs to near Sanford to near Roscoe,
moving southeast at 35 mph.

HAZARD...Extremely poor visibility in heavy snow and blowing snow. 
         Wind gusts greater than 30 mph.

SOURCE...Radar and webcams.

IMPACT...Dangerous life-threatening travel.

This includes the following highway exits...
 Interstate 86/Route 17 between 78 and 84, and between 87A and 94.
 Interstate 88 between 6 and 8.

Locations impacted include...
Rockland, Walton, Sanford, Colchester, Deposit, Coventry, Bainbridge,
Hamden, Masonville and Windsor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

Wet roadways will quickly become snow covered and freeze underneath. 
This will cause roads, bridges and overpasses to become slick and 
dangerous. Slow down and be prepared for sudden loss of traction.

&&

LAT...LON 4233 7569 4231 7555 4223 7509 4214 7482
      4205 7472 4202 7478 4197 7466 4185 7504
      4200 7534 4200 7546 4209 7573 4213 7579
      4219 7569 4227 7576
TIME...MOT...LOC 2323Z 305DEG 29KT 4216 7581 4208 7554 4187 7496 

$$

JRK
148 
WWUS51 KBGM 012339
SQWBGM

Snow Squall Warning
National Weather Service Binghamton NY
637 PM EST Mon Mar 1 2021

NYC007-017-012347-
/O.CAN.KBGM.SQ.W.0006.000000T0000Z-210302T0000Z/
Broome NY-Chenango NY-
637 PM EST Mon Mar 1 2021

...THE SNOW SQUALL WARNING FOR SOUTHEASTERN BROOME AND SOUTH CENTRAL
CHENANGO COUNTIES IS CANCELLED...

The snow squall which prompted the warning has moved out of the 
warned area. Therefore, the snow squall warning has been cancelled.

LAT...LON 4185 7504 4200 7534 4201 7539 4206 7543
      4228 7542 4223 7509 4214 7482 4205 7472
      4202 7478 4197 7467
TIME...MOT...LOC 2337Z 293DEG 29KT 4220 7541 4211 7514 4199 7520 

$$

NYC025-105-020000-
/O.CON.KBGM.SQ.W.0006.000000T0000Z-210302T0000Z/
Delaware NY-Sullivan NY-
637 PM EST Mon Mar 1 2021

...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 700 PM EST FOR
SOUTHWESTERN DELAWARE AND NORTHWESTERN SULLIVAN COUNTIES...

At 637 PM EST, a dangerous snow squall was located along a line
extending from 6 miles east of Afton to near Walton to near Fishs
Eddy, moving southeast at 35 mph.

HAZARD...Extremely poor visibility in heavy snow and blowing snow. 
         Wind gusts greater than 30 mph.

SOURCE...Radar and webcams.

IMPACT...Dangerous life-threatening travel.

This includes the following highway exits...
 Interstate 86/Route 17 near 84, and between 87A and 94.
 
Locations impacted include...
Rockland, Walton, Colchester, Deposit, Hamden, Masonville, Hazel,
Harvard, Peabrook and Fishs Eddy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

Wet roadways will quickly become snow covered and freeze underneath. 
This will cause roads, bridges and overpasses to become slick and 
dangerous. Slow down and be prepared for sudden loss of traction.

&&

LAT...LON 4185 7504 4200 7534 4201 7539 4206 7543
      4228 7542 4223 7509 4214 7482 4205 7472
      4202 7478 4197 7467
TIME...MOT...LOC 2337Z 293DEG 29KT 4220 7541 4211 7514 4199 7520 

$$

JRK

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this snow squall warning went out at Mar 1, 3:21 PM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Mar 1, 3:21 PM EST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
321 PM EST Mon Mar 1 2021

.SYNOPSIS...
An arctic cold front will move across the area this evening. A
much colder air mass, strong to damaging wind gusts, and
scattered snow squalls will occur behind the front. Lake effect
snow showers will then continue into Tuesday morning. Relatively
quiet weather and warmer temperatures return Wednesday.

&&

.NEAR TERM /THROUGH TUESDAY/...
300 PM Update...
Snow squalls have begun to develop near the Great Lakes as
expected this afternoon with the passage of the arctic cold
front. SPC's mesoanalysis show the steep low level lapse rates
will be advecting in over the next few hours with the snow
squalls picking up in intensity. Road temperatures have been
around 50 degrees this afternoon so any roads that are under a
snow squall will initially melt the snow but the falling
temperatures, increasing winds, and high snowfall rates, the
road temperatures can quickly fall below freezing and lead to
flash freezing this evening. After 9pm, snow squalls begin to
lessen in intensity and transition to lake effect snow, which
tapers off tomorrow morning.

Strong to Damaging winds:
The steep lapse rates advecting in will couple with increasing
850 mb winds to around 50 kts and with deep mixing to near 700
mb, some of these winds could mix down to the surface. Greatest
threat for damaging winds (occasional wind gusts up to 60 mph)
will be across portions of Madison, southern Oneida, and Otsego
counties and therefore we have issued a High Wind Warning for
these counties from 1PM this afternoon to 10AM Tuesday. The rest
of the region will still see some strong wind gust, especially
at higher elevations and on hill tops with gusts to 50 mph
possible.

Cold temperatures and wind chills:
Along with the windy conditions tonight, temperatures will be
falling into the low teens and single digits as 850 mb
temperatures fall below -20c. Wind Chills across the Catskills
up through the Mohawk Valley will be in the teens below zero so
a Wind Chill Advisory has been issued.

Tuesday into Tuesday night is much quieter. The cold air in
place aloft keeps day time highs below freezing but winds will
be lessening and any remaining lake effect snow showers coming
to an end. A weak clipper passes through southern Canada Tuesday
night with WAA leading to a much warmer day Wednesday.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
5 AM

Warm air advection will start to occur, as a quick- moving low
crosses from Manitoba all the way to southeast Ontario
Wednesday. We can expect at least some high clouds reaching
Central NY in the isentropic lift ahead of that low, and perhaps
even a bit of light snow mainly north of the Thruway.
Temperatures will also generally creep a bit late Tuesday night.

The low weakens further while running into what remains of our ridge
Wednesday. However, its associated wave aloft will still sink its
lingering cold front back across the area late Wednesday through
Wednesday night. So after a fairly benign milder day with increasing
clouds from the north, and highs of upper 30s to upper 40s,
temperatures will drop mainly into 20s by dawn Thursday.
Northwesterly winds will also start to produce at least
scattered lake effect snow showers Wednesday night, southeast of
Lake Ontario. Temperatures Wednesday afternoon should be a few
degrees warmer than blended model guidance which has been too
cool recently on days with sunshine.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Only minor changes with the forecast in the long term period,
previous discussion below.

Thursday through at least the first half of the weekend, will
be defined by a deep cold cutoff stacked Arctic low wobbling
over far eastern Canada into New England. With our region in
cyclonic flow on the cold side of this system, this yields a
prolonged period of chilly northwest to west-northwest low level
flow, and resultant persistent multi-banded lake effect snow
showers off of Lake Ontario and the Finger Lakes. High
temperatures will generally be 20s to mid 30s Thursday through
Saturday with overnight lows in teens-near 20 but with some
single digits possible especially in northern Oneida.

As we head into early next week, models generally depict the stacked
low opening into an amplified trough that gradually lifts out.
However, they greatly disagree on what happens from there in
terms of timing. The GFS/CMC are faster lifting out the trough
with the ECMWF lingering it longer. Once the trough lifts out a
moderating trend should begin.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
MVFR ceilings linger at most TAF sites this afternoon but may
lift to VFR for brief intervals into the early evening before
trending downward again at NY terminals tonight. Our first
concern will be some scattered snow showers and squalls roughly
from 20Z till around 03Z for all NY terminals. While these
should be scattered,brief visibility restrictions to IFR and
even LIFR are likely to occur with these snow showers. There is
still some uncertainty with the timing at any given site so
given the uncertainty opted for TEMPO groups to account for the
snow showers.

However, our main concern is for gusty winds to ramp up by late
afternoon with the highest gusts in the late afternoon and early
evening hours. Top gusts look to be in the 35-50 mph range from
the northwest with the highest values at KRME and KSYR. Wind
gusts decrease overnight and on Tuesday to around 15-25 knots by
late Tuesday morning. Fairly high confidence on a period of
high wind gusts later today and tonight. MVFR ceilings at the
NY terminals lift slowly Tuesday morning with expected VFR
continuing at KAVP.

Outlook...

Tuesday afternoon... VFR and still windy.

Tuesday night and Wednesday...Quiet weather with VFR
conditions.

Thursday into Saturday...Occasional lake effect snow showers
may bring occasional restrictions to the Central NY terminals.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 10 AM EST Tuesday for PAZ040-044-047-048-
     072.
     Wind Advisory until 7 AM EST Tuesday for PAZ038-039-043.
NY...Wind Advisory until 10 AM EST Tuesday for NYZ009-018-044-045-
     057-062.
     Wind Advisory until 7 AM EST Tuesday for NYZ015>017-022>025-
     055-056.
     High Wind Warning until 10 AM EST Tuesday for NYZ036-037-046.
     Wind Chill Advisory from midnight tonight to 10 AM EST Tuesday
     for NYZ009-036-037-046-057.

&&

SYNOPSIS...AJG/BJG
NEAR TERM...AJG
SHORT TERM...MDP/MWG
LONG TERM...MDP/MWG
AVIATION...MWG
Hazardous weather outlook, Mar 1, 4:13 AM EST, 13 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
413 AM EST Mon Mar 1 2021

PAZ040-044-047-048-072-020915-
Northern Wayne-Lackawanna-Luzerne-Pike-Southern Wayne-
413 AM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST
TUESDAY...

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory beginning 4 PM this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory until 10 AM Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ009-057-020915-
Northern Oneida-Delaware-
413 AM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST
TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
TUESDAY...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory beginning 1 PM this afternoon.
   Wind Chill Advisory beginning midnight tonight.

Also, scattered snow squalls are possible late this afternoon into
evening. Any squalls will have the potential to cause rapid changes
in road conditions, low visibility, and up to a quick inch of snow.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory until 10 AM Tuesday.
   Wind Chill Advisory until 10 AM Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ015>017-022>025-055-056-PAZ038-039-043-020915-
Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins-Tioga-
Broome-Bradford-Susquehanna-Wyoming-
413 AM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
TUESDAY...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory 1 PM this afternoon to 7 AM Tuesday.

Also, scattered snow squalls are possible late this afternoon into
evening. Any squalls will have the potential to cause rapid changes
in road conditions, low visibility, and up to a quick inch of snow.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ018-044-045-062-020915-
Onondaga-Cortland-Chenango-Sullivan-
413 AM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST
TUESDAY...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory beginning 1 PM this afternoon.

Also, scattered snow squalls are possible late this afternoon into
evening. Any squalls will have the potential to cause rapid changes
in road conditions, low visibility, and up to a quick inch of snow.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory until 10 AM Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ036-037-046-020915-
Madison-Southern Oneida-Otsego-
413 AM EST Mon Mar 1 2021

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST
TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
TUESDAY...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning beginning 1 PM this afternoon.
   Wind Chill Advisory beginning midnight tonight.

Also, scattered snow squalls are possible late this afternoon into
evening. Any squalls will have the potential to cause rapid changes
in road conditions, low visibility, and up to a quick inch of snow.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning until 10 AM Tuesday.
   Wind Chill Advisory until 10 AM Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any damage that occurs from high
winds, and peak wind measurements, late today through tonight.

In the hours before

Special weather statement, Mar 1, 2:16 PM EST, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Binghamton NY
216 PM EST Mon Mar 1 2021

NYZ015>017-025-011945-
Southern Cayuga-Seneca-Yates-Tompkins-
216 PM EST Mon Mar 1 2021

...HEAVIER SNOW SHOWERS WILL AFFECT SOUTHERN SENECA...NORTHERN
YATES... SOUTHERN CAYUGA AND NORTHERN TOMPKINS COUNTIES...

At 209 PM EST, snow showers will increase in coverage and intensity
during the mid afternoon. A heavier band of snow showers was located
along a line extending from near Hemlock to Willard. Movement was
east at 30 mph. Visibilities will drop quickly to less than a half
mile in these heavier snow showers.

Locations impacted include...
Penn Yan, Romulus, Benton, Groton, Covert, Locke, Genoa, Dryden,
Ledyard and Potter.

Use extra caution if traveling this afternoon and evening. Slow down
and allow extra time when traveling. Rapid changes in visibility and
potentially slick roads as snow melts and then quickly refreezes can
lead to accidents.

LAT...LON 4273 7734 4276 7731 4276 7698 4283 7697
      4279 7658 4269 7628 4248 7626 4268 7736
      4270 7736
TIME...MOT...LOC 1909Z 289DEG 27KT 4284 7768 4271 7684

JRK
Special weather statement, Mar 1, 3:11 PM EST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Binghamton NY
311 PM EST Mon Mar 1 2021

NYZ015>018-023>025-036-044-045-055-056-012145-
Chemung-Chenango-Onondaga-Cortland-Southern
Cayuga-Seneca-Yates-Schuyler-Madison-Tioga-Broome-Tompkins-
311 PM EST Mon Mar 1 2021

...THE THREAT OF SNOW SQUALLS WILL INCREASE THROUGH THE AFTERNOON IN
CENTRAL NEW YORK...

At 300 PM EST, snow showers have increased in coverage and intensity
across Central New York. This trend is expected to continue over the
next few hours with an increasing potential for snow squalls to
develop in the late afternoon.

Locations impacted include...
Onondaga, Syracuse, Clay, Cicero, Ithaca, Auburn, De Witt, Lysander,
Cortland and Sullivan.

Visibilities in these snow squalls will drop quickly to a quarter
mile or less.

Use extra caution if traveling this afternoon by slowing down and
allowing extra time. Rapid changes in visibility can lead to
accidents. Although roads are currently warm this afternoon,
temperatures will drop quickly behind an arctic front. This will
increase the risk of slick roads and accidents toward sunset as snow
melts and then quickly refreezes.

LAT...LON 4271 7735 4276 7730 4276 7698 4301 7696
      4303 7650 4322 7648 4322 7637 4324 7627
      4324 7626 4320 7622 4327 7621 4318 7601
      4316 7579 4304 7558 4291 7550 4235 7556
      4213 7600 4217 7673 4251 7715 4257 7714
TIME...MOT...LOC 2010Z 289DEG 27KT 4268 7709 4255 7626

JRK
Local storm report, Mar 1, 3:24 PM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
324 PM EST MON MAR 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     NON-TSTM WND DMG ROME                    43.23N 75.49W
03/01/2021                   ONEIDA             NY   BROADCAST MEDIA

            TREE DOWN ON TURIN ROAD WITH 1,600 WITHOUT
            POWER.

&&
Special weather statement, Mar 1, 4:47 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Binghamton NY
447 PM EST Mon Mar 1 2021

NYZ015-016-023-025-044>046-055>057-012230-
Otsego-Chenango-Cortland-Seneca-Yates-Schuyler-Tioga-Broome-Delaware-
Tompkins-
447 PM EST Mon Mar 1 2021

...A SNOW SQUALL WILL AFFECT SOUTHEASTERN SENECA...SOUTHWESTERN
OTSEGO...NORTHERN SCHUYLER...SOUTHEASTERN YATES...NORTHERN BROOME...
NORTHWESTERN DELAWARE...SOUTHERN CORTLAND...NORTHEASTERN TIOGA...
TOMPKINS AND CHENANGO COUNTIES...

At 446 PM EST, moderate to heavy snow showers were located along a
line extending from near Porter Corner to near Harford to Sidney.
Movement was southeast at 20 mph.

Locations impacted include...
Ithaca, Cortland, Oneonta, Norwich, Maine, Newfield, Hector, Sidney,
Cayuga Heights and Starkey.

Visibilities in these snow showers and squalls will drop quickly to
a quarter mile or less.

Use extra caution if traveling by slowing down and allowing extra
time. Rapid changes in visibility can lead to accidents. Although
roads are currently above freezing, temperatures will continue to
drop quickly late this afternoon behind an arctic front. This will
increase the risk of slick roads and accidents as we approach sunset
as snow melts and then quickly refreezes.

LAT...LON 4207 7484 4222 7627 4242 7690 4252 7715
      4257 7715 4265 7538 4252 7499 4219 7470
TIME...MOT...LOC 2146Z 292DEG 17KT 4252 7705 4239 7620 4229 7540

JRK
Special weather statement, Mar 1, 5:35 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Binghamton NY
535 PM EST Mon Mar 1 2021

NYZ025-044>046-055>057-062-012330-
Otsego-Chenango-Cortland-Tioga-Broome-Sullivan-Delaware-Tompkins-
535 PM EST Mon Mar 1 2021

...AN AREA OF HEAVY SNOW SHOWERS WILL AFFECT SOUTHWESTERN
OTSEGO...BROOME... SOUTHERN DELAWARE...SOUTHERN CORTLAND...
NORTHEASTERN TIOGA...TOMPKINS...SOUTHERN CHENANGO AND NORTHWESTERN
SULLIVAN COUNTIES...

At 528 PM EST, moderate to heavy snow showers were located along a
line extending from Enfield to Whitney Point to near Downsville.
Movement was southeast at 25 mph.

Locations impacted include...
Rockland, Binghamton, Ithaca, Cortland, Johnson City, Maine, Sidney,
Cayuga Heights, Lansing and Enfield.

Visibilities in these snow showers and squalls will drop quickly to
under one-half mile. A quick half inch to one inch of snow is
possible with the most persistent snow showers.

Use extra caution if traveling by slowing down and allowing extra
time. Temperatures will continue to drop quickly behind an arctic
front through sunset. Rapid changes in visibility and potentially
slick roads as snow melts and then quickly refreezes will lead to
accidents. High elevations and untreated secondary roads will be the
first to become snow covered and icy.

LAT...LON 4182 7506 4190 7527 4194 7528 4195 7532
      4200 7536 4200 7556 4220 7630 4244 7669
      4247 7669 4264 7618 4248 7546 4224 7510
      4208 7464 4202 7478 4195 7462
TIME...MOT...LOC 2228Z 295DEG 23KT 4242 7660 4232 7596 4209 7506

JRK
Local storm report, Mar 1, 5:44 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
544 PM EST MON MAR 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     SNOW             2 NE WHITNEY POINT      42.35N 75.94W
03/01/2021  M1.5 INCH        BROOME             NY   PUBLIC

            SOCIAL MEDIA REPORT.

&&

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 4:03 AM ESTHigh Wind WarningBGMMadison, Oneida, Otsego23 hr
Mar 1, 4:12 AM ESTWind Chill AdvisoryBGMDelaware, Madison, Oneida, Otsego, Sullivan30 hr
Mar 1, 2:16 PM ESTSpecial Weather StatementBGMSeneca, Yates29 min
Mar 1, 3:11 PM ESTSpecial Weather StatementBGMCayuga, Chenango, Cortland, Madison, Onondaga, Schuyler and 4 more94 min
Mar 1, 4:47 PM ESTSpecial Weather StatementBGMChenango, Cortland, Delaware, Tompkins43 min
Mar 1, 5:35 PM ESTSpecial Weather StatementBGMBroome, Chenango, Cortland, Tompkins55 min
Mar 1, 6:21 PM ESTSpecial Weather StatementBGMOtsego39 min

Nearby

Snow Squall Warnings in New York, 2021Every snow squall warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.